MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 8 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12802
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "with the sudden appearance of a blood flow-return in the tubing.The line was immediately clamped.It was observed that the tubing was cracked.Hence there was a blood flow-return.The tegaderm was applied on the partially ruptured line." the cvc was removed and a brain scan was performed.No patient harm or injury.It was reported "the patient had no unusual clinical signs she was closely monitored.There was no gas embolism." the patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The image shows the reported catheter with a black arrow pointing to the kinked location of the extension line.The customer also returned one 2-l cvc catheter for analysis.No definite signs of use were observed.Visual analysis revealed that the catheter proximal extension line was completely separated.The separation point appeared partially smooth and uniform , consistent with the appearance of contact with a sharp instrument such as a needle, scalpel, etc.The catheter body also appeared to be intentionally severed.Kinking was also observed on the extension line in the location depicted by the customer.The outer diameter of the proximal extension line measured 2.952mm which is within the specification limits of 2.90-3.00mm per the extension line graphic.The inner diameter of the proximal extension line measured 2.1336mm, which is within the specification limits of 2.11-2.21mm per the extension line graphic.Functional testing of the catheter could not be accurately performed due to the condition of the returned sample.A manual tug test confirmed that both extension lines were secure within their respective luer hubs.R & d was consulted and stated that according to the appearance of the damage, the extension line separation likely occurred due to interaction with a sharp instrument.It was also identified that near the location of separation, the extension line appeared scratched and opaque, which indicates stress applied to the extrusion.Based on the customer report, it can be confirmed that stress was repeatedly applied to the extension line.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit informs the user, "using catheters not indicated for pressure injection for such applications can result in inter-lumen crossover or rupture with potential for injury.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.".The customer report of a separated extension line was confirmed through investigation of the returned sample.The proximal extension line was kinked and completely separated.The separation points appeared partially smooth, which is consistent with the extension line interacting with a sharp instrument, such as a needle or scalpel.Despite this, the extension line passed all relevant dimensional requirements.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 8 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19008072
Report Number3006425876-2024-00299
Device Sequence Number15803112
Product Code DQY
UDI-Device Identifier10801902104738
UDI-Public10801902104738
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-12802
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexFemale